It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Ok, having anxiety issues here. Really hard time trying to adjust to the beta blocker. I am constantly checking my pulse, resting, rising, walking, REFUSE to do any running right now, since my tach is exercise triggered. Anyways, now I'm obsessing over that. Also, I'm tired, sluggish, dizzy, sick to my stomach, and zoned out, no memory. The nurse told me that it will take at least a week, maybe longer, but I will adjust. She said I can play with the dosage too. If I need more, then I can up it, if it seems to be intermitent, the heart rate going up and down, then to leave it and see if the med evens it out. WHATEVER, then I ask for an Echo for my piece of mind because I'm wanting to make sure my heart is really ok, and worried about things now, (thanks to the anxiety disorder) and she told me I can talk to my Dr. about that in two weeks, to just deal with one thing at a time. !!!!!! I'm so frustrated, I can't even drive. Did it take any of you guys a week or so to get used to this? The pharmacist said it can take two weeks with this one I'm taking, Inderal. I'm just scared to death of everything right now, and I don't know how to get my mind off this broken record. I called the top electrophysiologist at the heart hospital in our state, and talked to his secretary/assistant. She was so sweet, reassured me and scared the heck out of me at the same time. She said that my Dr. is doing what they would do, start me on drugs first, try that whole round of regimen, before any thought of ep studies and ablations. Then she said, almost EVERYBODY who has svt has to have the ablation at some point tho. She said, look on the bright side, it could be 20 years before you had to have it. WHAT!! I don't want it ever.
I dont feel well, I feel very faint, like these buzzing feelings in my head, which I'm sure is my body getting used to the drug. My bp isn't too bad, right now its' 112/76, hr 67, so that isn't bad, I've had it way lower before. About a half hour ago I had this pinching pain in my chest, lasted 2 seconds, but right over my heart. Instant thought was "heart attack" from the bb. I'm trying to stick it out with this drug, because I know much stronger people than I wouldn't notice half of them. But I think, I sit and obsess over every little new worry I find. My chest is hurting too, can any of you PLEASE PLEASE help me. I'm really at my wits end, and tired of this and so very scared. Thank you, Michelle
Hi Michelle, I'm new and actually just registered to ask a question about beta blockers myself! But maybe I can answer some of your questions too. :)

I have been taking Metoprolol for about a month now for sinus tachycardia (attacks that were usually just out of the blue for no reason, but sometimes due to caffeine and worsened by anxiety). I started with metoprolol 25 mg, twice a day. I didn't have any trouble with the side effects you describe, but I know they can occur but my Dr. and pharmacist both said most side effects go away within the first week or two. I had a different problem, after I had taken it for a couple of weeks I started having terrible insomnia. After doing some research I found out that BBs can lower levels of melatonin. So I started cutting my pills, first taking 3/4 of a pill for a few days and getting down to 1/2 pill, still twice a day, and taking melatonin and it helped. (But ask your dr before you start cutting pills, I know some time release ones you can't!) They switched me to Toprol XL, 25 mg once a day-- still metoprolol, but extended release, she thought it might help the insomnia. This is my first day on it so we will see!

I have not had any ST since starting the BB, and it has really been a relief for me to not have to worry about it. I think I am the opposite of you, I used to obsessively take my pulse before starting the BB, now I don't because I am not as worried about it. It did not lower my BP substantially either. The lowest my heart rate has gotten is probably 65 or so since starting the BB, the highest it has gotten is about the upper 80s. This is from someone whose normal heart rate was 85-100, and when I had ST episodes it would be 120-150. 50 does sound pretty low for your resting HR, but nothing that is dangerous. But maybe cause to lower your dose.

Try not to worry, the chest pain and pinching I'm sure is anxiety, I used to get that when I would have my ST episodes. The BB should do a good job, and if you still have side effects, talk to your dr, they could lower your dose or try a different BB. Good luck!





All times are GMT -7. The time now is 07:26 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!